USMLE Forums banner
1 - 3 of 3 Posts

·
Registered
Joined
·
4,342 Posts
Discussion Starter · #1 ·
A 32 year old professional football player has suffered a severe injury to his right shoulder. The team physician advised him to rest the arm and no further playing until complete resolution. The patient has been taking Ibuprufen, Acetaminophen and Aspirin haphazardly in his attempts to relieve the pain. After 10 days he developed a worsening abdominal pain that made him visit the ER. On examination he has PR 95, RR 16, Temp 39.2C, BP 110/85. A fine maculopapular rash is noted on the trunk and upper extremities. Epigastric tenderness was noted upon palpation.
What is the most appropriate next step in the management of this patient?
A- H pylori breath test and serology
B- CT scan abdomen
C- Urine analysis
D- Serum Salicylates level
E- Upper GI endoscopy
 

·
Registered
Joined
·
4,342 Posts
Discussion Starter · #4 ·
It's AIN

This patient has developed acute interstitial nephritis and there are several clues to that; the use of NSAIDs, the rash, and the fever.
To diagnose this you have to do urine test checking for urinary leukocytes and specifically eosinophils.
The correct answer is C :)
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top